Alert archive / Arizona / Red Flag Warnings in 2017

Red Flag Warning 11, NWS Tucson, AZ

May 14, 20176 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 14, 2017, 2:34 AM MST for 6 counties in Arizona. It took effect at May 15, 2017, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 14, 2017, 2:34 AM MST (09:34 UTC)
In effect from
May 15, 2017, 11:00 AM MST
Expired
May 15, 2017, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2017-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2017-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4530 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS85 KTWC 140934
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
234 AM MST Sun May 14 2017

AZZ152-142200-
/O.CAN.KTWC.FW.A.0007.170514T1800Z-170515T0100Z/
/O.NEW.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
234 AM MST Sun May 14 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR
STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER...
...THE FIRE WEATHER WATCH FOR ZONE 152 IS CANCELLED FOR TODAY...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Monday. The
Fire Weather Watch has been cancelled for today. 

* AFFECTED AREA...The southern half of zone 152. 

* TIMING...The warning is in effect from 11 AM MST through 7 PM 
  MST Monday. 

* WINDS...South to Southwest winds will increase to 15 to 25 mph
  with gusts to 40 mph.

* RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 AM
  MST, and bottom out between 7 and 12 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-151-142200-
/O.UPG.KTWC.FW.A.0007.170514T1800Z-170515T0100Z/
/O.NEW.KTWC.FW.W.0010.170514T1800Z-170515T0100Z/
/O.NEW.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-
234 AM MST Sun May 14 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE
DANGER... 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR 
STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM MST
this evening. A Red Flag Warning has also been issued from 11 AM 
to 7 PM MST Monday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Today, all of Fire weather zone 150 and areas
  south of Green Vally in zone 151. For Monday the warning is in
  effect for the eastern half of zone 150, nearly all of 151 and
  the southern half of zone 152.  

* TIMING...Today's warning is in effect from 11 AM MST through 6
  PM MST and the Monday warning from 11 am through 7 pm. 

* WINDS...South to Southwest winds will increase to 15 to 25 mph
  with gusts to 35 to 40 mph each afternoon. The winds today will
  be borderline critical then somewhat stronger on Monday. 

* RELATIVE HUMIDITY...Will begin to drop below 15 percent by
  roughly 10 AM MST both days, and bottom out between 9 and 15
  percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
128 
WWUS85 KTWC 142051
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
151 PM MST Sun May 14 2017

AZZ150-151-150100-
/O.CON.KTWC.FW.W.0010.000000T0000Z-170515T0100Z/
/O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-
151 PM MST Sun May 14 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER......

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST 
MONDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE 
DANGER...

* AFFECTED AREA...This afternoon for all of Fire weather zone 150
  and areas south of Green Valley in zone 151. For Monday, the 
  warning is in effect for the eastern half of zone 150, nearly 
  all of 151 and the southern half of zone 152. 

* TIMING...This afternoon the warning is in effect through 6 PM 
  MST and the Monday warning is from 11 am through 7 pm.
  

* WINDS...South to Southwest winds will 15 to 25 mph with gusts to
  35 to 40 mph each afternoon. The winds this afternoon will be 
  borderline critical then somewhat stronger on Monday. 

* RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM MST,
  and bottom out between 9 and 15 percent in the afternoon.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ152-150100-
/O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
151 PM MST Sun May 14 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE
DANGER...

* AFFECTED AREA...The southern half of zone 152.

* TIMING...The warning is in effect from 11 AM MST through 7 PM 
  MST Monday.

* WINDS...South to Southwest winds will increase to 15 to 25 
  mph with gusts to 40 mph. 

* RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 
  AM MST, and bottom out between 7 and 12 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
505 
WWUS85 KTWC 150100
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
600 PM MST Sun May 14 2017


AZZ150-151-150900-
/O.EXP.KTWC.FW.W.0010.000000T0000Z-170515T0100Z/
/O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-
600 PM MST Sun May 14 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR STRONG WINDS...LOW HUMIDITY AND VERY HIGH FIRE
DANGER......


* AFFECTED AREA...The warning is in effect for the eastern half 
  of zone 150, nearly all of 151 and the southern half of zone 
  152. 

* TIMING...Monday 11 AM through 7 PM MST.

* WINDS...South to Southwest winds will 15 to 25 mph with gusts to
  40 mph Monday afternoon. 

* RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM
  MST, and bottom out between 9 and 15 percent in the 
  afternoon. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ152-150900-
/O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
600 PM MST Sun May 14 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY FOR STRONG WINDS...LOW HUMIDITY AND A VERY HIGH FIRE
DANGER...

* AFFECTED AREA...The southern half of zone 152.

* TIMING...The warning is in effect from 11 AM MST through 7 PM 
  MST Monday.

* WINDS...South to Southwest winds will increase to 15 to 25 
  mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 
  AM MST, and bottom out between 7 and 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
069 
WWUS85 KTWC 150859
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
159 AM MST Mon May 15 2017

AZZ153-152200-
/O.EXA.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
159 AM MST Mon May 15 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A HIGH
FIRE DANGER FOR FIRE WEATHER ZONE 153...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MST
this evening. 

* AFFECTED AREA...Fire weather zone 153.

* TIMING...The warning is in effect from 11 AM MST through 7 PM 
  MST today.

* WINDS...South to Southwest winds will increase to 15 to 30 mph
  with gusts around 40 mph. 

* RELATIVE HUMIDITY...Will drop to 15 percent by roughly 10 AM 
  MST, and bottom out between 9 and 15 percent in the afternoon. 

* IMPACTS...Any fires that develop or are ongoing will have the
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150>152-152200-
/O.CON.KTWC.FW.W.0011.170515T1800Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
159 AM MST Mon May 15 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY 
AND A VERY HIGH FIRE DANGER...

* FOR FIRE WEATHER ZONES 150, 151 AND 152.

* AFFECTED AREA...Eastern portions of Fire Weather Zone 150 and
  all of Fire Weather Zones 151 and 152. 

* TIMING...The warning is in effect from 11 AM MST through 7 PM
  MST today.

* WINDS...South to Southwest winds will increase to 15 to 25 mph
  with gusts between 35 and 40 mph.

* RELATIVE HUMIDITY...Will begin to drop below 15 percent by 10 
  AM MST, and bottom out between 7 and 12 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
873 
WWUS85 KTWC 152111
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
211 PM MST Mon May 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE
DANGER FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER
ZONES 151...152 AND 153 INCLUDING SOUTHEAST PINAL...EASTERN HALF 
OF PIMA...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES...
 
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR 
STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER
FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN 
GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES...

AZZ152-161200-
/O.NEW.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/
/O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
211 PM MST Mon May 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 152...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR 
STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MST Tuesday. 

* AFFECTED AREA...Fire Weather Zone 152, including Southern 
  Graham, Southern Greenlee and the eastern half of Cochise 
  counties both today and Tuesday.

* TIMING...The Red Flag Warning is in effect until 7 PM MST this
  evening. The Red Flag Warning tomorrow is from 11 AM MST Tuesday 
  morning until 7 PM MST Tuesday evening.

* WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph
  with gusts between 35 and 40 mph this afternoon and evening.
  Sustained 20-foot winds Tuesday will be from the west 20 to 25 
  mph with gusts to 40 mph. 

* RELATIVE HUMIDITY...Relative humidity this afternoon and evening
  between 7 and 12 percent. Although higher relative humidity is
  in store for Tuesday, relative humidity will still bottom out
  between 11 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-151-153-160200-
/O.CON.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
211 PM MST Mon May 15 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A HIGH FIRE DANGER
FOR EASTERN FIRE WEATHER ZONE 150 AND ALL OF FIRE WEATHER ZONES 
151 AND 153...

* AFFECTED AREA...Eastern portions of Fire Weather Zone 150 and
  all of Fire Weather Zones 151 and 153.

* TIMING...The warning is in effect until 7 PM MST this evening.

* WINDS...Sustained 20-foot winds from the southwest 15 to 25 mph
  with gusts between 35 and 40 mph. 

* RELATIVE HUMIDITY...Relative humidity between 9 and 14 percent 
  this afternoon and evening.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
564 
WWUS85 KTWC 160154
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
654 PM MST Mon May 15 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR 
STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH FIRE DANGER 
FOR FIRE WEATHER ZONE 152 INCLUDING SOUTHERN GRAHAM...SOUTHERN 
GREENLEE AND THE EASTERN HALF OF COCHISE COUNTIES...

...RED FLAG WARNING TODAY WILL EXPIRE AT 7 PM MST...

AZZ152-161000-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/
/O.CON.KTWC.FW.W.0012.170516T1800Z-170517T0200Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
654 PM MST Mon May 15 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
TUESDAY FOR STRONG AND GUSTY WINDS...LOW HUMIDITY AND A VERY HIGH
FIRE DANGER FOR FIRE WEATHER ZONE 152...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

* AFFECTED AREA...Fire Weather Zone 152, including Southern
  Graham, Southern Greenlee and the eastern half of Cochise
  counties Tuesday. 

* TIMING...The Red Flag Warning tomorrow is from 11 AM MST 
  Tuesday morning until 7 PM MST Tuesday evening. 

* WINDS...Sustained 20-foot winds Tuesday will be from the west 
  20 to 25 mph with gusts to 40 mph.

* RELATIVE HUMIDITY...Although higher relative humidity is in 
  store for Tuesday, relative humidity will still bottom out 
  between 11 and 15 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly, especially across the lower 
  elevation grass/brush areas.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson
  and click on the Detailed Hazards Icon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-151-153-160300-
/O.EXP.KTWC.FW.W.0011.000000T0000Z-170516T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-SDC-
654 PM MST Mon May 15 2017

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

Although breezy southwest winds 15 to 25 mph with gusts to 30-35
mph will be possible into the evening, will will generally weaken
and become south to southwest 5 to 15 mph overnight. 

In addition to the winds, a mild increase in moisture from the
west overnight will continue to increase humidities tonight, 
especially after midnight.

Therefore, the Red Flag Warning will be allowed to expire at 7 PM
MST.


$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 13, 8:54 PM MST, 5 hours 40 minutes earlier.

Area forecast discussion, May 13, 8:54 PM MST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
854 PM MST Sat May 13 2017

.SYNOPSIS...An approaching Pacific weather system will bring cooler
temperatures along with an increase in wind speeds Sunday and Monday.
Additional series of weather systems north of the area will continue
the breezy to windy conditions much of next week, along with below
normal daytime temperatures. Generally dry across the area, with a
slight chance of showers mainly in the White Mountains mid to late
next week.

&&

.DISCUSSION...Clear skies across southeast Arizona this evening
under southwesterly flow aloft ahead of a longwave trough
approaching the west coast. As this trough slowly moves east over
the next couple of days, the pressure gradient will ramp up with
some breezy to windy conditions Sunday and Monday afternoon as
temperatures gradually cool off. Current forecast is in good shape
this evening, for additional forecast information, see previous
discussion below.

&&

.AVIATION...Valid thru 15/06Z.
SKC thru 14/15z then cirrus level clouds above 20k ft AGL will be
increasing from the SW. SFC winds less than 10 kts thru about
14/15Z, then becoming SLY/SWLY 12 to 20 kts with gusts up to about
30 kts east of KTUS. Winds will taper off after 15/03Z. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A series of mostly dry upper level troughs will
affect the area this weekend through most of next week resulting in
an extended period of elevated winds. Gusty winds into this evening
with stronger winds on tap Sunday and Monday. This will result in
areas of elevated fire weather conditions today with areas of
critical fire weather conditions likely Sunday and Monday afternoons
with the primary concern being lower elevation grass/brush areas. A
fire weather watch has been issued for the potential for Sunday at
this time. After a relative lull in the winds another strong trough
will spin up the winds Wednesday and possibly Thursday for another
round of elevated to critical fire weather conditions.

&&

.PREV DISCUSSION...Warm mid-May day under abundant sunshine with
daytime temperatures similar to Friday. Turning cooler and windy
Sunday and Monday as a dry upper level trof approaches the state.
This will raise fire weather concerns both days which are addressed
in the fire weather section below. Cooling trend continues into
Tuesday with trof axis pushing across the area. Latest MOS guidance
coming in a bit cooler than earlier forecast. Went ahead to lowered
high temperatures on Tuesday which would be around 12-15 degrees
below mid-May normals. A bit warmer Wednesday in between systems.

A colder upper level low moving into Utah on Thursday and associated
cold front moving through the state will bring a slight chance of
showers/thunderstorms to the higher terrain northeast of Tucson.
Cooler highs Thursday with some guidance suggesting cooler than what
we are currently going with. Chilly overnight lows into Friday
morning with the usual cooler spots cooling into the upper 30s.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Fire Weather Watch from Sunday morning through Sunday afternoon for
  all of AZZ150 and the southern half of AZZ151>152.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:34 AM MSTRed Flag WarningTWCCochise, Pima, Pinal, Santa Cruz15 hr

Nearby

Red Flag Warnings in Arizona, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.